MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX-FX15W
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted g.5 - 510(k): k130520 the actual device has been returned for evaluation.Visual inspection upon receipt did not find any anomaly in the visual appearance of the blood cardioplegia port, such as a break.The competitor's tube involved in this complaint was not provided for us for evaluation.The actual device was rinsed and dried.The outside diameter of the blood cardioplegia port was determined and verified to be equivalent to that of the factory-retained sample of the involved product code.A factory-retained 1/4-inch elastic/soft tube was connected to the blood cardioplegia port.The blood phase was filled with saline solution, where an inner pressure of approx.1000mmhg was applied.No leak at the joint between the port and the tube or no coming-off of the tube from the port occurred/ at the joint.The reproductive tests below were performed on the actual device.In the test no tie-band was applied to the joint of the tube and the blood cardioplegia port based on the idea that if the tube would not come off the port with no application of a tie-band to their joint, then with an application of a tie-band, the tube would not come off the port.A factory-retained 1/4-inch elastic/soft tube was connected to the blood cardioplegia port.With the tube clamped, saline solution was circulated in the actual device at the back pressure of 200mmhg.The tube was confirmed not to come off the port.The clamp on the tube was released.The tube was confirmed not to come off the port.Subsequently, with the application of the back pressure of 200mmhg still kept, the tube was subjected to pulling force by being pulled by a hand in the direction of pulling off the tube.The tube was confirmed not to come off the port.The tube jointed to the port was further pushed to let it go over the barb on the port and saline solution was circulated in the actual device at the back pressure of 200mmhg.A leak was noted at the joint but the tube would not come off the port.After the test result; with a leak at the joint, the tube was subjected to pulling force by being pulled by a hand in the direction of pulling off the tube.A possibility that the tube may come off the port was revealed.It is likely that the leaked saline solution seeped into the joint between the tube and port and acted as a lubricant.Ifu reference: - regularly check all tubing connections and ports for looseness or leakage.Ensure that all connected parts including the luer caps, the lock adapters and the port caps, are securely affixed.Loose connections may cause contamination or a blood leak.A review of the device history record and shipping inspection record of the involved product code/lot number combination revealed no findings.The complaint file was searched back for the past ten years for any similar report.There has been no report of coming off of a tube connected to the blood cardioplegia port on a fx15 oxygenator module to date.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation result, it is likely that blood seeped into the joint between the competitor's tube and the blood cardioplegia port of the actual device and acted as a lubricant when the tube was subjected to pulling force due to some factor, resulting in the tube coming off the port.With the absence of the competitor's tube for evaluation, the exact cause of the reported event cannot be definitively determined based on the available information.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported a connection failure with the involved capiox fx oxygenator.Before weaning the patient off the extracorporeal circulation, in order to collect blood contained in the cardioplegia circuit, the customer unclamped the blood cardioplegia port, when the tube connected to the blood cardioplegia port came off.The back pressure was approximately 200mmhg.The joint of the tube and port had been tie-banded firmly.Immediately after the tube having come off, the customer stopped the pump and applied forceps within 20 seconds.The amount of blood loss and the procedure outcome was unknown.The patient was reported to be getting better.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7666173
Report Number9681834-2018-00118
Device Sequence Number1076276
Product Code DTZ
UDI-Device Identifier04987350701183
UDI-Public04987350701183
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberCX-FX15W
Device Lot Number180202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2018
Initial Report FDA Received Date07/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTRIFUGAL PUMP (SENKO MEDICAL INSTRUMENT); TUBE FOR THE CIRCUIT (SENKO MEDIAL INSTRUMENT); CENTRIFUGAL PUMP (SENKO MEDICAL INSTRUMENT); TUBE FOR THE CIRCUIT (SENKO MEDIAL INSTRUMENT)
Outcome Attributed to Adverse Event Other;